Alert archive / Nebraska / Freeze Warnings in 2015

Freeze Warning 1, NWS Cheyenne, WY

October 15, 20157 counties in Wyoming; 8 counties in Nebraska

NWS Cheyenne, WY issued this freeze warning at Oct 15, 2015, 2:06 PM MDT for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Oct 16, 2015, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2015, 2:06 PM MDT (20:06 UTC)
In effect from
Oct 16, 2015, 2:00 AM MDT
Expired
Oct 16, 2015, 9:00 AM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3059 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at Oct 15, 11:31 AM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 15, 11:31 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 AM MDT THU OCT 15 2015

.UPDATE...
ISSUED AT 543 AM MDT THU OCT 15 2015

BASED ON SURFACE OBSERVATIONS...CLEAR SKIES AND LIGHT WINDS...
WE HAVE DECIDED TO ISSUE A SHORT FUSED FROST ADVISORY FOR THE
ZONES INCLUDING...LUSK...CHADRON AND ALLIANCE.

DURING THE PREDAWN HOURS TEMPERATURES RANGED FROM THE MID 20S
TO MID 30S. WINDS WERE RELATIVELY LIGHT.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 107 AM MDT THU OCT 15 2015

TODAY...A DRY PASSING COLD FRONT WILL BRING COOLER WEATHER. ASIDE
FROM SOME PASSING MIDDLE AND HIGH CLOUDS...SUNNY TO PARTLY CLOUDY
SKIES ON TAP.

TONIGHT...CONTINUED DRY UNDER THE INFLUENCE OF THE RIDGE ALOFT. COLD
TEMPERATURES WITH CLEAR SKIES AND LIGHT WINDS. CONTINUED WITH
MENTION OF AREAS OF FROST.

FRIDAY...SLOW WARMING TREND DEVELOPS AS THE AIRMASS MODERATES AND
HEIGHTS AND THICKNESSES RISE.

FRIDAY NIGHT/SATURDAY...WARMING TREND CONTINUES AS THE RIDGE ALOFT
MOVES OVERHEAD AND HEIGHTS ALOFT AND THICKNESSES CONTINUE TO RISE.
LOW AND MID LEVEL MOISTURE TOO SCANT FOR ANY PRECIPITATION.

SATURDAY NIGHT...MODERATION IN LOW TEMPERATURES AS THE AIRMASS WARMS
AND THERE WILL BE MORE LOW LEVEL MIXING...WINDS.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 230 AM MDT THU OCT 15 2015

PRETTY QUIET IN THE LONG TERM...BUT THERE ARE SOME CHANGES COMING
IN THE FORECAST.

STARTING OFF SUNDAY...WE HAVE A TROUGH DIGGING ALONG THE WEST
COAST WITH UPPER LEVEL RIDGING FROM CENTRAL KANSAS INTO EASTERN
MONTANA. COULD BE QUITE BREEZY SUNDAY AS GFS 700MB WINDS NEAR
30KTS...ESPECIALLY WEST OF THE LARAMIE RANGE. SOME POPS REMAIN
OVER THE MOUNTAINS...BUT MOST OTHER LOCATIONS LOOK TO BE DRY.

THAT TROUGH BEGINS TO SWING INLAND SUNDAY NIGHT INTO MONDAY. BY
MONDAY MORNING...THE UPPER TROUGH FORECAST TO BE IN NORTHERN UTAH.
MOST POPS OVER WESTERN WYOMING AND WESTERN COLORADO.

MODELS BEGIN TO DIVERGE AFTER MONDAY. GFS MUCH FASTER BRINGING THE
TROUGH THROUGH SOUTHEAST WYOMING MONDAY AFTERNOON/EVENING. ECMWF
HAS TROUGH COMING THROUGH TUESDAY AFTERNOON. MOUNTAINS COULD SEE
ITS FIRST SNOW FALL AS 700MB TEMPERATURES FALL TO -2C TUESDAY INTO
WEDNESDAY. NOTHING TO GET WORKED UP ABOUT YET...WILL CONTINUE TO
MONITOR FUTURE RUNS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1123 AM MDT THU OCT 15 2015

VFR CONDITIONS WILL PREVAIL OVER THE TAF PERIOD. SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE SOME CIRRUS CLOUDS ARE OVER THE
AREA AND WILL DISSIPATE BY TONIGHT. WINDS WILL SHIFT TO THE
SOUTH/SOUTHWEST BY TOMORROW MORNING.

&&

.FIRE WEATHER...
ISSUED AT 107 AM MDT THU OCT 15 2015

NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS WITH
HUMIDITIES AND WINDS IN FAVORABLE THRESHOLDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...RUBIN
LONG TERM...GCC
AVIATION...TJT/KC
FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 15, 5:08 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
508 AM MDT THU OCT 15 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-161115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
508 AM MDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 5:25 AM MDTFrost AdvisoryCYSNiobrara4 hr
Oct 15, 2:06 PM MDTFrost AdvisoryCYSAlbany, Carbon, Goshen, Laramie, Platte11 hr

Nearby

Freeze Warnings in Nebraska, 2015Freeze Warnings in Wyoming, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.